MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734403
Medical Device Problem Codes Bent (1059); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Device lot number not available.Device manufacturing date is dependent on lot number, therefore, unavailable.Return requested for suspect thoracic probe.No parts have been received by manufacturer for analysis.No further issues have been reported.
 
Event or Problem Description
A medtronic representative reported that, while in a posterior spinal fusion procedure, the site's thoracic probe was bent.No further details regarding the damage, or how it occurred, were provided.The surgeon opted to continue and completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Investigation of returned suspect thoracic probe was unable to replicate the reported issue.The tip of the probe does not appear to be bent.There are nicks along the edge at the tip, but no bend.There are also several small impact marks at the back end but they do not effect function.No problem found.The reported event could not be duplicated by medtronic personnel.

Brand Name
THORACIC PROBE TIP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key5982095
Report Number1723170-2016-02375
Device Sequence Number13831631
Product Code OLO
UDI-Device Identifier00613994724014
UDI-Public00613994724014
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734403
Device Lot Number140910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1